# SDR QMLA2009040509014

- Difficulty date: April 5, 2009
- Submitted: April 6, 2009
- Operation: Air carrier
- Aircraft: N911WS
- Make and model: Bolkms BK117A4
- Aircraft serial: 7068
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 43132621
- Condition: Not Seated
- Stage of operation: AA
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF ON FIRST FLIGHT OF SHIFT, PRIOR TO REACHING CRUISE ALTITUDE, ALL TEAMS NOTICED STRONG FUEL ODOR. THE FPM, IN THE CABIN, THEN ANNOUNCED THAT THERE WAS FUEL STREAMING DOWN THE LT CLAMSHELL WINDOW. PIC DECLARED IFA-M AND RTB. ALTHOUGH VISIBLY IN PLACE AND SECURE TO THE TOUCH, MECHANIC FOUND FUEL CAP SECURED, BUT NOT SEATED PROPERLY, WHICH ALLOWED FUEL TO EGRESS THROUGH SMALL GAP AT THE BOTTOM. ACFT WAS CLEANED, RUN AND RTS.
